As I said in this post; “Chit-chat April,” I would talk separately a little further, about me coming off my antidepressants. I have been on Sertraline 50mg for over 2 years. During that time, there have been occasions with support of my doctor to lower them, so I would eventually come off them.
From November 2016, I started to take one every other day, but in June 2017, I was back to one a day, after my review with my doctor. (I was at the dose of one every other day at that point still.) My doctor was hoping originally at this point for me to come off them, but when I explained about work, (the old place that I have finally left,) and how it was making me feel, which made me concerned because I was also learning to drive and I did not want to have my ‘wobble,’ he let me stay on them, but back at one a day. When I was ready to, I could go back to one every other day and keep lowering when I felt right to.
At the time I was deciding to start one every other day again, I received the devastating news about my cousin and her husband, so I knew this would not be a wise time to start. I then days after the funeral, find out about the disgusting truth of an ex, so as much as reducing was on my mind, I knew this was still not the right time.
After the first week of my new job, I decided now was the time to go one every other day. I stayed at this dosage for the rest of the first month of the new year and I felt great, so I decided to take one every two days, after that. Again, I felt great and so it went to every three days.
Near the end of March, I started to take my tablet every four days which then the withdrawal side effects were showing, after first week of doing this. I knew I was stable, but I did not quite feel right and my balance mainly felt really off. I looked it up and apparently other people have felt off-balance when coming off them.
Later, which at this stage I had been on this dosage now for just over a week with same symptoms but not feeling any worser I decided at this point, I wasn’t going to continue at this dosage. So I stopped and just let my symptoms ride out. My last antidepressant taken was on 4th April 2018. The side effects that I could not describe went on for another week and sometimes I found it was best to just be by myself at the odd times, as I was a touch sensitive I noticed at times. In total, the worst of it was gone in two weeks, so not as long as I thought it would last. This left only my balance issue, which is now easing off I have noticed this past week. I am feeling good, I am happy and feeling positive, which I know from my readers, that this has shown already in my past posts. 🙂
As I have mentioned before in another post, do not come off any of your medication without first seeking advice from your doctor. My medication was only for short-term use, which I ended up being on it longer, due to my personal mental health issues.
Some of the withdrawal effects include:
- dizziness or headaches
- tingling feelings like pins and needles or numbness
- sleep disturbances (vivid dreams, nightmares, not being able to sleep)
- feeling anxious or agitated
- feeling sick or being sick
These symptoms should go after 2-3 weeks for most people, but a few people can get 2-3 months or more.
Most people get mild symptoms, but for a very few people they can be very intense.
I would like to add that coming off medication is not for everyone and not everyone can do this. As much as my mum would like to come off hers, she can’t, because she has been on them all her life. This is why you must always speak to your doctor, who can advise, help and support you. Do not do anything rash, as this can make you ill.
© Elizabeth Fisher and My Wellbeing and Learning Journey.
Unauthorised use and/or duplication of this material without express and written permission from this site’s author and/or owner is strictly prohibited. Excerpts and links may be used, provided that full and clear credit is given to My Wellbeing and Learning Journey with appropriate and specific direction to the original content. But Guest Posts that feature on my blog are not allowed at all to be duplicated.